Tornadoes · United States · Texas · 2021

Unrated tornado, Copper Breaks St Pk to Medicine Mound, Texas, April 23, 2021

From Copper Breaks St Pk to Medicine Mound, this Unrated tornado ran 1.8 miles across Hardeman County on April 23, 2021, touching down at 6:08 PM CDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unratedthis tornado

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
Unrated
Date
April 23, 2021
Touchdown
6:08 PM CDT (23:08 UTC)
Lifted
6:12 PM CDT (23:12 UTC)
On the ground
4 minutes
Path length
1.8 miles (2.9 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Hardeman County
Touchdown point
34.100, -99.510
Lift-off point
34.100, -99.480
Record number
2104231708-01

The damage survey

13 damage points were recorded along this path by NWS OUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 118 mph.

  • Collapsed tin barn, but unsure if this is storm-related.
  • Numerous vehicles and heavy farm implements displaced, including a pick-up truck thrown ~100 yards south-southwest.
  • Damage path across County Road 81S. Fence damage, debris deposit.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A dryline and an upper trough led to the development of numerous thunderstorms, producing hail, wind, and several tornadoes during the afternoon and evening of the 23rd.

Numerous storm chasers witnessed a tornado in extreme southern Hardeman County south of Quanah that developed close to State Highway 6 and moved east-southeast. The only known damage was to a cattle feeder in this rural area. The tornado path is estimated.

Storm chasers observed a relatively brief tornado to the southwest of Medicine Mound. This tornado occurred in breaks just north of the Pease River and no known damage occurred. The tornado location is estimated.

Storm chasers observed a tornado develop at about 6:10 PM. A second tornado developed at about 6:12 PM with both observed simultaneously until this tornado dissipated at 6:14 PM. The tornado produced no known damage in the breaks north of the Pease River, and the path was estimated.

The second of the twin tornadoes moved southeast across southeastern Hardeman County. No damage is known to have occurred as the tornado moved through breaks north of the Pease River. As it moved through southeastern Hardeman County and into Wilbarger County, this may have been a series of tornadoes as the visual condensation funnel was not visible at times. One storm chaser reported seeing surface circulation continue through many times where the condensation funnel was not visible, so it is being documented as a continuous tornado here from the initial development in Hardeman County to west of Lockett in Wilbarger County.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

28 minutes of warning. NWS OUN issued a tornado warning for this county at 22:40 UTC, 28 minutes before the tornado touched down, in force until 23:19 UTC.

The county was under a tornado watch, issued at 20:15 UTC and running to 01:02 UTC.

Issued (UTC)ExpiredProductOffice
20:15 UTC01:02 UTCTornado WatchOUN
21:44 UTC22:30 UTCSevere Thunderstorm WarningOUN
22:28 UTC23:15 UTCSevere Thunderstorm WarningOUN
22:40 UTC23:19 UTCTornado WarningOUN
22:59 UTC23:45 UTCTornado WarningOUN
23:18 UTC23:29 UTCTornado WarningOUN
00:06 UTC00:45 UTCSevere Thunderstorm WarningOUN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:58 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at Apr 23, 2:01 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Apr 23, 2:01 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
201 PM CDT Fri Apr 23 2021

...New SHORT TERM, LONG TERM...

.UPDATE...
Issued at 1032 AM CDT Fri Apr 23 2021

The upper trough is currently tracking across CO/NM and the
surface low continues to develop over the TX panhandle. Low-
level moisture will continue to advect into our area through
this evening. Latest mesoanalysis data shows steep lapse rates in
place and increasing MUCAPE indicates destabilization is
underway over western/southern Oklahoma and north TX. Increased
POPs for 18Z Friday through 06Z Saturday, as CAMS suggest
widespread convection across portions of western north Texas and
southern Oklahoma around mid- day. Some of these storms may be
strong to severe.

The surface low is prog'd to track southeast along the Red River
and strong to severe thunderstorms are likely to develop over
southwest Oklahoma by early evening. CAMS suggest storms will grow
upscale along the front with perhaps a bowing segment as it moves
through south-central Oklahoma later this evening. Very large
hail, damaging winds, and an isolated tornado are possible.

Thompson

&&

.SHORT TERM...
(This evening through Saturday)
Issued at 159 PM CDT Fri Apr 23 2021

The upper trough is currently tracking across CO/NM and the
surface low continues to develop over the TX panhandle. Low-
level moisture will continue to advect into our area through
this evening. Latest mesoanalysis data shows steep lapse rates in
place and increasing MUCAPE indicates destabilization is
underway over western/southern Oklahoma and north TX. Increased
POPs for 18Z Friday through 06Z Saturday, as CAMS suggest
widespread convection across portions of western north Texas and
southern Oklahoma around mid- day. Some of these storms may be
strong to severe.

The surface low is prog'd to track southeast along the Red River
and strong to severe thunderstorms are likely to develop over
southwest Oklahoma by early evening. CAMS suggest storms will grow
upscale along the front with perhaps a bowing segment as it moves
through south-central Oklahoma later this evening. Very large
hail, damaging winds, and an isolated tornado are possible.

Thompson

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 159 PM CDT Fri Apr 23 2021

Gusty winds Saturday morning behind the front will decrease through
the day as the surface ridge quickly builds over the area. The
airmass behind the front will not offer much change in temperatures,
as highs reach near 70 to the mid 70s across southwest OK by
Saturday afternoon. As the surface high slides eastward and upper
ridging builds overhead temperatures will warm further Sunday. Lee
cyclogenesis east of the Rockies will tighten the pressure gradient
over the area during the day, which will lead to a period of gusty
south winds, especially across western OK. This will increase fire
weather concerns on Sunday across extreme western portions of the
area to the west of a dryline, with similar conditions possible
Monday and Tuesday (depending on dryline positioning this may end up
confined to the TX/OK panhandles).

A deep trough approaches by Tuesday, with models continuing to
disagree on timing and amplitude of the trough. Moisture return no
longer looks to be a question as models advertise now agree on a
deeper, slower trough with more meridional flow. There are still so
me timing differences, however, with the GFS faster and further east
with the dryline on Tuesday (central OK) and the ECM slower and
further west (western OK or the TX panhandle). Given such a deep
trough the slower solution seems more likely (and appears to be the
trend in the models the last few days). The slowing of the trough
may linger the severe risk into Wednesday for at least eastern
portions of the area and may also increase the risk for flooding
concerns. Bottom line, the ingredients still appear favorable for
severe weather in our area Tuesday (and perhaps Wednesday as well),
but details still remain unclear on exactly where and when the
greatest threat will occur.

The front should clear the area by Wednesday night, but the upper
trough will linger overhead through the end of the week. This should
keep temperatures cooler than average to end the week with dry
conditions.

Ware

&&

.AVIATION...
(18Z TAFS)
Issued at 1148 AM CDT Fri Apr 23 2021

IFR/MVFR conditions are expected to continue through the overnight
hours. Latest radar shows scattered thunderstorms developing over
south-central Oklahoma. Thunderstorms are anticipated to develop
over western north Texas within the next hour or two, with severe
storm threat increasing through the afternoon and evening hours
for most TAF sites. Large hail and damaging wind gusts up to 80
mph are possible this afternoon into tonight.

&&

.UPPER AIR...
Issued at 557 AM CDT Fri Apr 23 2021

Upper air flights are planned for 12Z this morning, 18Z this
afternoon, and 00Z this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  52  69  48 /  70  90  10   0
Hobart OK         72  49  72  47 /  60  90   0   0
Wichita Falls TX  75  53  73  49 /  70  70   0   0
Gage OK           68  43  71  48 /  30  40   0   0
Ponca City OK     64  51  69  46 /  90 100  10   0
Durant OK         69  55  73  49 /  90  90  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...01
LONG TERM....08
AVIATION...01
Hazardous weather outlook, Apr 23, 2:30 PM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
230 PM CDT Fri Apr 23 2021

OKZ004>048-050>052-TXZ083>090-241930-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
230 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Severe thunderstorms are expected this afternoon and evening
across Oklahoma and northern Texas. Severe thunderstorms this
afternoon and evening across western north Texas and southwestern
OK may contain hail up to the size of baseballs, damaging wind
gusts around 70 mph, and an isolated tornado are possible.

During the evening hours, thunderstorms are expected to become
more numerous across central and south central Oklahoma. These
storms will mainly pose a risk of large hail and damaging winds.
As storms move east of Interstate 35 this evening, the hail threat
is expected to decrease some, but damaging winds will still be a
concern.

Heavy rainfall and localized flooding are also a concern,
especially across central and southern OK as several rounds of
storms are expected this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Severe thunderstorms will be possible next Tuesday across most of
the region.

.Fire Weather...
Elevated to Near Critical fire weather conditions are possible
across western Oklahoma and western north Texas Sunday through
Tuesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Apr 23, 5:42 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CDT FRI APR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             7 N TRUSCOTT            33.85N 99.80W
04/23/2021  E2.75 INCH       FOARD              TX   TRAINED SPOTTER

            SPOTTER NETWORK

&&

JT
Local storm report, Apr 23, 5:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT FRI APR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             4 WNW MEDICINE MOUND    34.21N 99.66W
04/23/2021  E0.25 INCH       HARDEMAN           TX   TRAINED SPOTTER

&&

JT
Local storm report, Apr 23, 5:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
547 PM CDT FRI APR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TORNADO          11 S QUANAH             34.13N 99.73W
04/23/2021                   HARDEMAN           TX   TRAINED SPOTTER

            ONGOING AS OF 2247UTC, PER PHONE REPORT

&&

JT
Local storm report, Apr 23, 5:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CDT FRI APR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             9 N GILLILAND           33.86N 99.66W
04/23/2021  E3.50 INCH       FOARD              TX   PUBLIC

            TWITTER REPORT WITH PICTURE. LOCATION ESTIMATED BASED ON
            RADAR.

&&

JT
Special weather statement, Apr 23, 5:59 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
559 PM CDT Fri Apr 23 2021

OKZ006-007-011-012-232330-
Major OK-Garfield OK-Alfalfa OK-Grant OK-
559 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR eastern Major...northwestern
Garfield...southeastern Alfalfa and southwestern Grant Counties Until
630 PM CDT...

AT 556 PM CDT, a strong thunderstorm was located near Carrier, moving
northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

Locations impacted include...
Enid, Lahoma, Kremlin, Goltry, Nash, Hillsdale, Carrier and North
Enid.

LAT...LON 3634 9806 3644 9821 3669 9805 3654 9772
TIME...MOT...LOC 2256Z 220DEG 31KT 3645 9806

JP
Local storm report, Apr 23, 6:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
601 PM CDT FRI APR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TORNADO          5 NNE MARGARET          34.12N 99.65W
04/23/2021                   HARDEMAN           TX   TRAINED SPOTTER

&&

JT

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Norman, OK (KOUN), 12:00Z

11.1 hours before the tornado, 229 km from the path. April 23, 2021.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -25849, lifted condensation level 751 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 12:00Z on 2021-04-23The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 284 square meters per square second, 0 to 6 km bulk shear 53 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-25849 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
53 kt
0-1 km bulk shear
31 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.6 K/km

Open this sounding in Storm Lab

Norman, OK (KOUN), 00:00Z

0.9 hours after it, 229 km from the path. April 24, 2021.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 486 joules per kilogram, CIN -47, lifted condensation level 504 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 00:00Z on 2021-04-24The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 345 square meters per square second, 0 to 6 km bulk shear 59 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
486 J/kg
Mixed-layer CIN
-47 J/kg
Surface CAPE
331 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
59 kt
0-1 km bulk shear
24 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.8
0-3 km lapse rate
5.3 K/km

Open this sounding in Storm Lab

The radar

The Altus AFB radar (KFDR), 56 km away, was scanning. The volume nearest the touchdown began at 23:06 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:53 UTCHAIL 1.56 Nne SwearingenCottle, TX
22:29 UTCHAIL 1.754 Ssw QuanahHardeman, TX
22:32 UTCHAIL 16 S QuanahHardeman, TX
22:34 UTCHAIL 28 N TruscottFoard, TX
22:35 UTCHAIL 1.55 S QuanahHardeman, TX
22:41 UTCHAIL 0.254 Wnw Medicine MoundHardeman, TX
22:41 UTCHAIL 2.757 N TruscottFoard, TXSPOTTER NETWORK
22:43 UTCTORNADO11 S QuanahHardeman, TXONGOING AS OF 2247UTC, PER PHONE REPORT
22:45 UTCHAIL 3.59 N GillilandFoard, TXTWITTER REPORT WITH PICTURE. LOCATION ESTIMATED BASED ON RADAR.
22:54 UTCTORNADO5 Nne MargaretHardeman, TX
23:05 UTCHAIL 3.3710 S QuanahHardeman, TX1/4 MI N HURST WILLIAMS RD HWY 6
23:08 UTCTORNADO5 Nnw RaylandHardeman, TX
23:10 UTCTORNADO5 Nnw RaylandHardeman, TXTORNADO CONTINUED UNTIL APPROXIMATELY 622 PM CDT MOVING INTO WILBARGER COUNTY TO ABOUT 2 MILES WEST OF LOCKETT.
23:15 UTCHAIL 1.251 Ne SeymourBaylor, TX
23:34 UTCTORNADO2 E LockettWilbarger, TXCONTINUED UNTIL APPROXIMATELY 642 PM CDT.
23:47 UTCHAIL 3OklaunionWilbarger, TXTWITTER REPORT.
23:50 UTCHAIL 1.751 Wsw OklaunionWilbarger, TXMPING
23:50 UTCHAIL 33 Wsw OklaunionWilbarger, TXMPING.
23:59 UTCHAIL 1.754 Nne GraybackWilbarger, TX
23:59 UTCHAIL 24 Nne GraybackWilbarger, TX
00:00 UTCHAIL 25 Sw HarroldWilbarger, TXTWITTER REPORT WITH PICTURE. 1.5 TO 2.0 INCH HAIL.
00:06 UTCHAIL 2HarroldWilbarger, TX
00:10 UTCHAIL 0.2510 Sw HarroldWilbarger, TXGOLFBALL TO 2 INCH HAIL. TWITTER REPORT WITH PICTURES.
00:10 UTCHAIL 21 Sw HarroldWilbarger, TXTWITTER REPORT WITH PICTURE.
00:13 UTCHAIL 11 Ese HarroldWilbarger, TXREPORT FROM MPING: QUARTER (1.00 IN.).
00:16 UTCHAIL 13 Ese HarroldWilbarger, TXHWY 240 AND FM125 NEAR ELECTRA
00:28 UTCHAIL 1.75ElectraWichita, TX
00:51 UTCHAIL 12 E ElectraWichita, TXREPORT FROM MPING: QUARTER (1.00 IN.).

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2021 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of April 23, 2021

5 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 235:22 PM CDTUnratedHall, TX0.750
April 235:43 PM CDTUnratedHardeman, TX2.850$1,000
April 235:54 PM CDTUnratedHardeman, TX0.230
April 236:10 PM CDTEF2Wilbarger, TX6.4400$75,000
April 236:34 PM CDTEF1Wilbarger, TX3.2300$50,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.